Thunderstorm Wind, Tulsa
- When
- July 5, 3:18 PM CST to 3:19 PM CST
- Where
- Tulsa County, Broken Arrow
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 36.050, -95.780
Thunderstorms produce isolated severe weather and flash flooding across eastern Oklahoma.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Thunderstorms produce isolated severe weather and flash flooding across eastern Oklahoma.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 5, 2:03 PM CST, 1 hour 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 303 PM CDT THU JUL 5 2007 .DISCUSSION... UPPER RIDGE IS LOCATED OVER THE WESTERN AND CENTRAL UNITED STATES. HOWEVER...THERE WILL BE CONSIDERABLE WEAKNESS IN THE RIDGE IN OUR AREA WHICH MEANS THERE WILL AT LEAST BE SOME STORM CHANCES THROUGHOUT THE UPCOMING WEEK. THIS AFTERNOON THERE IS A SMATTERING OF STORMS. SOME ARE LOCATED ALONG A BOUNDARY IN NORTHERN OKLAHOMA AND OTHERS ARE CLOSER TO A CIRCULATION OVER CENTRAL AND EASTERN TEXAS. THUS...HAVE SOME POPS EVERYWHERE THIS EVENING AND MAINLY IN THE SOUTH LATER TONIGHT. THE BOUNDARY SHOULD WASH AWAY IN THE NEAR TERM BUT THE UPPER CIRCULATION WILL BE A PLAYER IN THE FORECAST AT LEAST FOR THE NEXT FEW DAYS. THE WRF TRIES TO BRING A WAVE OUT OF THE SOUTHWEST SATURDAY NIGHT AND SUNDAY BUT THE GFS DOES NOT. RH AND QPF FROM THE WRF IS FOCUSED OVER THE SOUTH AND EAST. GIVEN TERRAIN COULD DO SOMETHING IN THE AREA EVEN WITHOUT A WAVE SO HAVE LOW POPS FOR IT. SMALL POPS ARE WARRANTED FOR POP CORN CONVECTION EARLY NEXT WEEK. COULD SEE ENHANCED CHANCE OF RAIN DURING THE MIDDLE OF THE WEEK AS THE GFS TRIES TO BRING A COOL FRONT INTO THE AREA. CHOSE NOT TO TOTALLY BITE ON IT YET AS THE 06Z RUN HAS IT COMING WEDNESDAY AND THE 12Z THURSDAY. THE ECMWF LOOKS LIKE IT COULD STAY TO THE NORTH. TEMPERATURES TRENDS THE LAST SEVERAL DAYS HAVE BEEN FOR THE MOS BEING NEAR OR A COUPLE DEGREES TOO COOL. HAVE TRENDED MAX/MINS IN THIS WAY. && .PRELIMINARY POINT TEMPS/POPS... TUL 70 91 70 93 / 20 10 10 10 FSM 71 88 71 92 / 40 30 10 20 MLC 68 87 67 90 / 50 30 20 20 BVO 65 92 66 94 / 20 0 10 0 FYV 65 85 64 88 / 20 10 10 10 BYV 67 86 66 89 / 20 10 10 10 MKO 70 89 70 90 / 30 10 10 10 MIO 68 93 68 92 / 20 0 10 10 F10 69 88 69 90 / 30 20 10 10 HHW 69 83 70 88 / 60 50 40 40 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...07 LONG TERM....17 ABBAS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 249 PM CDT THU JUL 5 2007 ARZ001-002-010-011-019-020-029-OKZ049-053>076-061000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 249 PM CDT THU JUL 5 2007 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...ONGOING...ENDING BY MID EVENING. FLASH FLOOD. RISK...LIMITED. AREA...EASTERN OKLAHOMA ONSET...ONGOING. HEAVY RAIN. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... SCATTERED THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS... PRIMARILY ASSOCIATED WITH TWO SEPARATE WEATHER FEATURES. A WEAK SURFACE BOUNDARY WILL FOCUS THUNDERSTORMS ACROSS NORTHEAST OKLAHOMA INTO FAR NORTHWEST ARKANSAS...WHILE AN UPPER LOW OVER EASTERN TEXAS PUSHES THUNDERSTORMS INTO SOUTHEAST OKLAHOMA. THE PRIMARY SEVERE WEATHER RISK WILL BE ACROSS NORTHEAST OKLAHOMA WHERE INSTABILITY IS HIGHEST...WITH IMPACTS BEING DOWNBURST WINDS AND MARGINALLY SEVERE HAIL. OTHERWISE... THE RELATIVELY SLOW MOVEMENT OF THE THUNDERSTORMS WILL CONTINUE THE RISK OF VERY HEAVY RAINS WITHIN A SHORT TIMEFRAME. THIS RESULTS IN FLASH FLOOD POTENTIAL. ADDITIONALLY...MAJOR RIVER FLOODING CONTINUES AND THE LATEST INFORMATION CAN BE FOUND IN RIVER FLOOD STATEMENTS /OKCFLSTSA/. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... REGIONAL SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER LOCAL SPOTTER NETWORKS MAY BECOME NECESSARY FOR ISOLATED SEVERE WEATHER OR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THE REMNANTS OF THE UPPER LOW OVER TEXAS WILL REMAIN CLOSE ENOUGH TO PROVIDE AT LEAST SMALL CHANCES OF THUNDERSTORMS THROUGH MID WEEK. EMERGENCY MANAGEMENT PLANNING STATEMENT... EMERGENCY MANAGERS SHOULD CONTINUE TO MONITOR CONDITIONS CLOSELY AS FLOODING CONCERNS WILL CONTINUE FOR AT LEAST THE NEXT FEW DAYS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
218 PM CDT THU JUL 5 2007
OKZ054-059-052000-
OSAGE OK-PAWNEE OK-
218 PM CDT THU JUL 5 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
SOUTHERN OSAGE AND CENTRAL PAWNEE
AT 218 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
EAST OF BLACKBURN...MOVING WEST AT 10 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...OSAGE...MARAMEC...BLACKBURN...
SKEDEE AND CLEVELAND.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
LAT...LON 3631 9635 3647 9644 3648 9683 3617 9673SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
403 PM CDT THU JUL 5 2007
OKZ060-064-052145-
CREEK OK-TULSA OK-
403 PM CDT THU JUL 5 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
NORTHEASTERN CREEK AND SOUTHERN TULSA
AT 403 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM SAND SPRINGS TO 6 MILES SOUTHEAST OF BROKEN
ARROW...MOVING SOUTHWEST AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...TULSA...GRAY...SAND SPRINGS...
LEONARD...BIXBY...JENKS...BROKEN ARROW AND SAPULPA.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
PERIODS OF TORRENTIAL RAINFALL.
LAT...LON 3617 9610 3611 9577 3586 9579 3610 9644The Tulsa radar (KINX), 24 km away, was scanning. The volume nearest the first event began at 21:19 UTC.
9 flash flood, 4 thunderstorm wind, 1 hail. Local standard time, as filed.
Thunderstorm winds estimated at 60 miles an hour blew down numerous large tree limbs near 96th Street South and Riverside Drive.
Penny size hail fell near the intersection of the Broken Arrow Expressway and Interstate 44.
Heavy rain caused widespread street flooding across the city of Sand Springs.
Heavy rain caused street flooding near 85th Street South and Mingo.
Thunderstorm winds estimated at 70 miles an hour blew down trees near 91st Street South and Yale.
Heavy rain caused water to be two to three feet deep on Lewis Avenue between 61st Street South and 71st Street South.
Heavy rains caused water to be three feet deep near 49th West Avenue and Interstate 44. Cars became stalled in the high water.
Heavy rain caused street flooding near 65th West Avenue and Sapulpa Road. Two cars stalled in the high water.
Heavy rain caused a road one mile west of Highway 10 toward Moody to be flooded. A car became trapped in the flood waters. Other secondary roads in the Scraper area also became flooded.
Heavy rain caused street flooding in Tahlequah.
Thunderstorm winds estimated at 70 miles an hour snapped a tree in half.
Heavy rain caused severe street flooding in Muskogee. The water was as much as two and a half feet deep on some streets. In addition, water entered a few homes and the court house.
Heavy rain caused secondary roads in the vicinity of Eagle Mountain to be washed out.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 48252, 48253, 48254, 48255, 48256, 48257, 48258, 48259, 48260, 48262, 48269, 48271, 48272, 48273.